MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURE SYSTEM; SUTURING SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURE SYSTEM; SUTURING SYSTEM
Model Number XTACK-160-H
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pneumonia (2011); Sepsis (2067)
Date of Event 10/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Healthcare professional reported x-tack device failued post procedure.Patient admitted to the hospital to repair defect leak as well as treat developed mediastinis, sepsis, pleural effusion, pneumonia and atelectasis.
 
Additional Manufacturer Narrative
Combined medwatch submitted to the fda on 02nov2023.A review of the device labeling notes the following: the current x-tack¿ endoscopic helix tacking system instructions for use (ifu) addressed the known and potential events of premature separation of tack as follows: the x-tack¿ system is intended for approximation of soft tissue in minimally invasive gastroenterology procedures (e.G.Closure and healing of esd/emr sites, and closing of fistula, perforation or leaks).Precautions: the system may only be used if purchased from apollo endosurgery, inc.Or one of its authorized agents.Advance device catheter and push helix tack against tissue.Caution: ensure the handle is in reset position prior to driving helix tack.Note: do not retract device catheter from the working channel whilst a helix tack is installed; this could lead to device damage or inadvertent detachment.Additional information: the investigator determined that a device history record (dhr) review is required for this complaint due to the complaint being vigilance or mdr reportable.A device history record (dhr) review was completed for reporting purposes.There were no other complaints in the apollo database against this lot number and this allegation, (b)(4).The subject product met all specifications and requirements in effect at the time of manufacture.Device evaluation summary: assessment of the device involved in this complaint was not possible, and it has not been possible to determine the root cause for this event.The user effects of premature separation of tack, irritation/inflammation, infection, hsopitalization are known and labeled possible adverse event.

Brand Name
OVERSTITCH¿ ENDOSCOPIC SUTURE SYSTEM
Common Device Name
SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
bldg b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin, TX 78746
5122795114
MDR Report Key18055501
Report Number3006722112-2023-00211
Device Sequence Number7017842
Product Code OCW
UDI-Device Identifier10811955020763
UDI-Public(01)10811955020763(17)20250906(11)20220906(10)AF05213
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K201808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Model NumberXTACK-160-H
Device Catalogue NumberXTACK-160-H
Device Lot NumberAF05213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age36 YR
Patient SexFemale
Patient Weight50 KG